Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 40, NWS Lake Charles, LA

May 11, 201910 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at May 11, 2019, 3:15 PM CDT for 10 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2019, 3:15 PM CDT (20:15 UTC)
Expired
May 11, 2019, 7:15 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Allen Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

083 
WGUS54 KLCH 112015
FFWLCH
LAC001-003-019-023-039-053-055-097-099-113-120015-
/O.NEW.KLCH.FF.W.0040.190511T2015Z-190512T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
315 PM CDT Sat May 11 2019

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Lafayette Parish in south central Louisiana...
  Northeastern Cameron Parish in southwestern Louisiana...
  Jefferson Davis Parish in southwestern Louisiana...
  Southern Evangeline Parish in central Louisiana...
  Acadia Parish in southwestern Louisiana...
  Eastern Calcasieu Parish in southwestern Louisiana...
  Northern Vermilion Parish in southwestern Louisiana...
  Northwestern St. Martin Parish in south central Louisiana...
  St. Landry Parish in central Louisiana...
  Southern Allen Parish in southwestern Louisiana...

* Until 715 PM CDT.

* At 315 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to three inches of rain 
  have fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Lafayette, Lake Charles, Opelousas, Crowley, Abbeville, Catahoula,
  Eunice, Jennings, Scott, Breaux Bridge, Rayne, Carencro, St.
  Martinville, Kaplan, Westlake, Church Point, Welsh, Iowa, Lake
  Arthur and Basile.

Additional rainfall amounts of one to four inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3010 9194 2995 9209 2990 9260 2991 9323
      3006 9329 3040 9328 3040 9313 3043 9313
      3046 9278 3078 9177 3067 9173 3056 9176
      3051 9173 3050 9175 3050 9170 3044 9164
      3036 9165 3026 9159 3023 9147 3017 9147

$$

Rua
3 follow-up statements
649 
WGUS74 KLCH 112158
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
458 PM CDT Sat May 11 2019

LAC003-019-023-039-112207-
/O.CAN.KLCH.FF.W.0040.000000T0000Z-190512T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cameron LA-Evangeline LA-Calcasieu LA-Allen LA-
458 PM CDT Sat May 11 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN CAMERON...SOUTHERN
EVANGELINE...EASTERN CALCASIEU AND SOUTHERN ALLEN PARISHES IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3010 9194 2995 9209 2990 9261 3004 9262
      3004 9300 3008 9300 3008 9289 3016 9289
      3016 9300 3038 9303 3038 9313 3042 9313
      3054 9226 3064 9220 3078 9177 3050 9175
      3044 9164 3026 9159 3023 9148 3017 9147

$$

LAC001-053-055-097-099-113-120015-
/O.CON.KLCH.FF.W.0040.000000T0000Z-190512T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-Jefferson Davis LA-Acadia LA-Vermilion LA-St. Martin LA-
St. Landry LA-
458 PM CDT Sat May 11 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
LAFAYETTE...JEFFERSON DAVIS...ACADIA...NORTHERN VERMILION...
NORTHWESTERN ST. MARTIN AND ST. LANDRY PARISHES...

At 457 PM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain over the warned area. One to Four 
inches of rain have fallen. Flash flooding is expected to begin 
shortly.

Some locations that will experience flooding include...
Lafayette, Opelousas, Crowley, Abbeville, Catahoula, Eunice,
Jennings, Scott, Breaux Bridge, Rayne, Carencro, St. Martinville,
Kaplan, Church Point, Welsh, Iowa, Lake Arthur, Iota, Gueydan and
Krotz Springs.

Additional rainfall amounts of one to two inches are possible for 
some spots in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3010 9194 2995 9209 2990 9261 3004 9262
      3004 9300 3008 9300 3008 9289 3016 9289
      3016 9300 3038 9303 3038 9313 3042 9313
      3054 9226 3064 9220 3078 9177 3050 9175
      3044 9164 3026 9159 3023 9148 3017 9147

$$

Rua
661 
WGUS74 KLCH 112301
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
601 PM CDT Sat May 11 2019

LAC053-112309-
/O.CAN.KLCH.FF.W.0040.000000T0000Z-190512T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson Davis LA-
601 PM CDT Sat May 11 2019

...THE FLASH FLOOD WARNING FOR JEFFERSON DAVIS PARISH IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3010 9194 2995 9209 2990 9261 3004 9262
      3004 9271 3007 9263 3020 9259 3023 9262
      3043 9260 3048 9263 3054 9226 3057 9221
      3064 9220 3078 9177 3050 9175 3044 9164
      3031 9162 3024 9157 3023 9148 3017 9147

$$

LAC001-055-097-099-113-120015-
/O.CON.KLCH.FF.W.0040.000000T0000Z-190512T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-Acadia LA-Vermilion LA-St. Martin LA-St. Landry LA-
601 PM CDT Sat May 11 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
LAFAYETTE...ACADIA...NORTHERN VERMILION...NORTHWESTERN ST. MARTIN AND
ST. LANDRY PARISHES...

At 559 PM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain over the warned area. Between one 
and four inches of rain have fallen. Flash flooding is expected to 
begin shortly.

Some locations that will experience flooding include... Lafayette, 
Opelousas, Crowley, Abbeville, Catahoula, Eunice, Scott, Breaux 
Bridge, Rayne, Carencro, St. Martinville, Kaplan, Church Point, 
Iota, Gueydan, Krotz Springs, Leonville, Arnaudville, Mermentau and 
Palmetto.

Although rainfall amounts have lessened, standing water and run-off 
from earlier heavy rainfall will still cause travel issues until it 
recedes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3010 9194 2995 9209 2990 9261 3004 9262
      3004 9271 3007 9263 3020 9259 3023 9262
      3043 9260 3048 9263 3054 9226 3057 9221
      3064 9220 3078 9177 3050 9175 3044 9164
      3031 9162 3024 9157 3023 9148 3017 9147

$$

Rua
059 
WGUS74 KLCH 120013
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
713 PM CDT Sat May 11 2019

LAC001-055-097-099-113-120021-
/O.EXP.KLCH.FF.W.0040.000000T0000Z-190512T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-Acadia LA-Vermilion LA-St. Martin LA-St. Landry LA-
713 PM CDT Sat May 11 2019

...THE FLASH FLOOD WARNING FOR LAFAYETTE...ACADIA...NORTHERN
VERMILION...NORTHWESTERN ST. MARTIN AND ST. LANDRY PARISHES WILL
EXPIRE AT 715 PM CDT...

The heavy rain has ended. Flood waters are in the process of 
receding. Flooding is no longer expected to be life threatening. 
Please continue to heed any remaining road closures.

LAT...LON 3010 9194 2995 9209 2990 9261 3004 9262
      3004 9271 3007 9263 3020 9259 3023 9262
      3043 9260 3048 9263 3054 9226 3057 9221
      3064 9220 3078 9177 3050 9175 3044 9164
      3031 9162 3024 9157 3023 9148 3017 9147

$$

Rua

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:31 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 11, 1:31 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
131 PM CDT Sat May 11 2019

.DISCUSSION...
For the 05/11/19 1800 UTC TAF package.

&&

.AVIATION...
Messy flight conditions across the area this afternoon, with
primary concern the ongoing convection. Made a best effort to time
onset and duration of TSTM activity based on radar trends and
latest guidance. MVFR to IFR CIGS likely to linger through SUN
morning long after PCPN ends.

13

&&

.PREV DISCUSSION... /issued 1025 AM CDT Sat May 11 2019/

DISCUSSION...Very active day ahead with both a severe weather
and flooding threat. Radar lighting up rapidly with convection
to the west and southwest associated with a stalled frontal
boundary over the region and an incoming shortwave trof within an
active southwest flow aloft. With grounds saturated and water
standing in many areas from extensive rains over the last few
days, do expect flooding to be the primary concern. Forecast
addresses this potential and looks good. No update required.

PREV DISCUSSION... /issued 628 AM CDT Sat May 11 2019/

AVIATION...

Low stratus and fog will result in IFR/LIFR ceiling restrictions
at all area TAF sites through 15Z. The fog will also likely
result in visibility restrictions at KAEX/KARA/KLFT through 14Z.
Ceilings are expected to rise after 15Z to MVFR as convection
begins to develop across the region. SHRA/TSRA are expected to
begin developing between 15Z-18Z and become more widespread after
18Z. Lines of convection are expected to gradually move eastward
and begin exiting the region after 00Z. However, there is still
the potential for some SHRA/TSRA to linger after 00Z with the
greatest likelihood of lingering convection at KLFT/KARA early
this evening.

PREV DISCUSSION... /issued 430 AM CDT Sat May 11 2019/

DISCUSSION...
Early morning sfc analysis shows a quasi-stationary front lying
across the forecast area with obs showing a light nrly flow to its
north while light srly flow is noted across the far sern zones
south of the boundary. Water vapor imagery shows troffing in place
from the Great Lakes to a cut off low off the SoCal coast with
multiple disturbances embedded within the wswrly flow out ahead of
the low...the nearest of which upstream of our area is noted
moving into the srn Plains this morning. Regional 88Ds show
convection associated with this feature ongoing off to our
nw...across our area, much quieter morning ongoing than 24 hours
ago although some fog has begun developing as good radiating
conditions occurring earlier this morning combined with our very
moist boundary layer.

Our brief respite from the rainfall looks to come to an end later
this morning as all medium range and high res guidance is in
general agreement with the next round of convection developing
along the middle/upper TX coast before spreading newd across the
the forecast area as lift from the approaching disturbance aloft
expands ewd and a general destabilization occurs. Some shower
activity ahead of the main convection also looks possible given
our moist/unstable airmass in place, although the bulk of the
activity will remain driven by the advancing vort. QPFs with this
activity indicate the potential exists for another 1-3 inches of
rain on average today with locally higher amounts likely. WPC has
highlighted much of the forecast area in a moderate risk for
excessive rainfall over the next 24 hours which, given the
antecedent wet ground conditions from the heavy rains of
Thursday/early Friday, seems fitting...and thus the inherited
Flash Flood Watch will continue through today. While elevated POPs
linger into the evening hours across the ern zones, QPFs beyond
00z aren't excessive over these areas by any means, thus no
expansion in time of the watch is being made at this time...day
shift may decide differently as we get closer in time to the 00z
expiration time.

The other issue for today is the severe potential. In the early
going, stabilization from the storms of 24 hours ago really put a
lid on convective development yesterday and overnight, but
forecast soundings indicate an elevated srly flow off the sfc and
expected insolation this morning should allow for good
destabilization by later this morning. Main concerns for today
will again be damaging wind gusts and large hail. Have not
inserted severe wording into the grids/zones with this forecast
package...will handle with our HWO issuance in a bit.

Showers/storms are expected to begin moving ewd out of the
forecast area tonight and into Sunday morning as the flow aloft
turns more wrly with the approach/passage of the mid-level trof
axis which in turn will help push the sfc boundary through the
forecast area. A few showers could linger into Sunday night over
the far sern zones as the front stalls over the adjacent coastal
waters.

Dry weather looks on tap for most of the area for Monday...the
primary exception being the potential for a few showers over the
far swrn zones as the swrn CONUS cutoff low finally opens up and
begins ejecting enewd. POPs inch upward through mid-week as this
system continues pushing ewd across the area, with highest POPs
staying confined to the coastal waters in vicinity of the
lingering sfc boundary. The remainder of the forecast period then
looks dry as a nwrly flow aloft develops across the region.

MARINE...
No flags are anticipated on the coastal waters at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  64  79  60 /  80  50  20  10
LCH  79  67  81  64 /  80  30  10  10
LFT  80  68  81  65 /  70  70  30  10
BPT  80  67  82  65 /  90  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ027>033-
     041>045-052>055-073-074.

TX...Flash Flood Watch until 7 PM CDT this evening for TXZ180-201-215-
     216-259>262.

GM...None.

&&
Hazardous weather outlook, May 11, 6:00 AM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
600 AM CDT Sat May 11 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
600 AM CDT Sat May 11 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

A Flash Flood Watch remains in effect through today. Widespread
showers and thunderstorms are expected to develop later this
morning and afternoon, with the potential for heavy rains falling
on already saturated grounds which could lead to more flooding
across the forecast area. An additional 1 to 3 inches of rain
will be common, with isolated amounts up to 6 inches possible.

In addition, the atmosphere across the area is expected to be
sufficient for the development of severe weather, especially this
afternoon...the primary hazards at this time appear to be
damaging wind gusts and large hail. A tornado or two will also be
possible.

Showers and storms will continue into tonight before a weak cold
front begins pushing through the area, bringing the rainfall to an
end later tonight or Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms are expected to be over for much of the
area by the end of the day on Sunday. With the approach of the
next storm system aloft, rain chances will return to the area for
the first half of the coming work week. Severe weather is not
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

GMZ430-432-435-450-452-455-470-472-475-121100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
600 AM CDT Sat May 11 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms are expected again today,
lasting into tonight. Brief gusty winds and reduced visibilities
are expected in and near the storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and storms are expected again late Monday through
Wednesday with the approach of our next storm system aloft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

25

In the hours before

Local storm report, May 11, 1:06 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
106 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      2 N BEAUMONT            30.12N 94.15W
05/11/2019                   JEFFERSON          TX   PUBLIC

            VIDEO POSTED TO NWS LAKE CHARLES SOCIAL MEDIA OF WATER
            COVERING THE SERVICE ROAD OFF OF EASTEX FREEWAY...HIGHWAY
            69/96 ON THE NORTHSIDE OF BEAUMONT.

&&

JRUA
Local storm report, May 11, 1:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FLASH FLOOD      3 SSW MAURICEVILLE      30.18N 93.89W
05/11/2019                   ORANGE             TX   DEPT OF HIGHWAYS

            TXDOT SHOWING WATER OVER ROADWAYS ON SOUTHBOUND LANES OF
            OLD BUNA ROAD, BLAND ROAD, AND FM 1130 SOUTHWEST OF
            MAURICEVILLE.

&&

SWARTHEN
Special weather statement, May 11, 2:26 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CDT Sat May 11 2019

LAZ041-073-112000-
West Cameron LA-Calcasieu LA-
226 PM CDT Sat May 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU PARISH
UNTIL 300 PM CDT...

At 225 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carlyss, or 7 miles northwest of Grand Lake, moving northeast at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Charles, Westlake, Lake Charles Regional Airport, Carlyss,
Lebleu Settlement and Holmwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3013 9349 3034 9309 3017 9300 3016 9300
      3016 9299 3010 9296 3005 9313 3005 9333
      2999 9334 2997 9340
TIME...MOT...LOC 1925Z 244DEG 28KT 3009 9337

13
Local storm report, May 11, 2:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
243 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     FLASH FLOOD      BRIDGE CITY             30.03N 93.85W
05/11/2019                   ORANGE             TX   PUBLIC

            PUBLIC PICTURES OF WATER UP TO THE DOORS OF RESIDENCES IN
            BRIDGE CITY.

&&

SWARTHEN
Special weather statement, May 11, 3:11 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
311 PM CDT Sat May 11 2019

LAZ033-044-045-112100-
Lafayette LA-St. Landry LA-Upper St. Martin LA-
311 PM CDT Sat May 11 2019

...SPECIAL WEATHER STATEMENT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breaux Bridge, moving northeast at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lafayette, Catahoula, Breaux Bridge, Carencro, St. Martinville, Krotz
Springs, Arnaudville, Broussard, Henderson, Butte La Rose, Cecilia,
Lake Pelba, Atchafalaya National Wildlife Refuge and Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3014 9202 3037 9210 3056 9175 3051 9173
      3050 9175 3050 9170 3044 9164 3039 9162
      3036 9165 3035 9163 3031 9162 3028 9159
      3026 9159 3024 9156 3023 9148 3020 9149
      3019 9147 3017 9147
TIME...MOT...LOC 2010Z 247DEG 20KT 3029 9196

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:10 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu2 hr
May 11, 1:43 PM CDTFlash Flood WarningLCHAllen, Calcasieu, Cameron, Jefferson Davis92 min
May 11, 2:26 PM CDTSpecial Weather StatementLCHCalcasieu34 min
May 11, 3:11 PM CDTSpecial Weather StatementLCHSaint Martin49 min

Nearby

Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.